Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Duluth, MN

July 4, 20124 counties in Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 4, 2012, 6:34 PM CDT for 4 counties in Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 6:34 PM CDT (23:34 UTC)
Expired
Jul 4, 2012, 7:15 PM CDT
In force
41 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN

The radar

The Duluth radar (KDLH), 95 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-490 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WUUS53 KDLH 042334
SVRDLH
MNC001-021-035-061-050015-
/O.NEW.KDLH.SV.W.0104.120704T2334Z-120705T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
634 PM CDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  EAST CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHEASTERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 715 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SISEEBAKWET LAKE TO WALDECK...
  AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GUNN...SPLIT HAND LAKE...PALISADE AND KIMBERLY AROUND 640 PM.      
  BLACKBERRY AROUND 645 PM.
  RICE LAKE...FLOWAGE LAKE...MCGREGOR AND LIBBY AROUND 650 PM.       
  WARBA...BIG SANDY LAKE...SHESHEBEE AND JACOBSON AROUND 655 PM.     
  SWAN RIVER AROUND 700 PM.
  GOODLAND AROUND 705 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4723 9307 4646 9308 4657 9400 4725 9400
TIME...MOT...LOC 2334Z 279DEG 34KT 4715 9354 4665 9355
WIND...HAIL 60MPH 1.00IN

$$

HLUCHAN
1 follow-up statement
146 
WWUS53 KDLH 050004
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
704 PM CDT WED JUL 4 2012

MNC001-021-035-061-050015-
/O.CON.KDLH.SV.W.0104.000000T0000Z-120705T0015Z/
CROW WING MN-CASS MN-AITKIN MN-ITASCA MN-
704 PM CDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ITASCA...NORTHERN AITKIN...EAST CENTRAL CASS AND NORTHEASTERN CROW
WING COUNTIES UNTIL 715 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SWAN RIVER TO TAMARACK...MOVING
EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
CASS...NORTHEASTERN CROW WING...NORTHERN AITKIN AND SOUTHEASTERN
ITASCA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4658 9389 4680 9393 4705 9394 4715 9383
      4723 9307 4646 9308
TIME...MOT...LOC 0005Z 279DEG 34KT 4710 9311 4660 9313
WIND...HAIL 60MPH 1.00IN

$$

HLUCHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:09 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 4, 3:09 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
309 PM CDT WED JUL 4 2012

.SHORT TERM...UNSTABLE ATMOSPHERE THIS AFTN WITH SEVERE
THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE ALONG FAVORED 85H
THETAE AXIS. THIS PLACES MAJORITY OF ACTIVITY ACROSS NRN MN PART
OF CWA. LARGE HAIL POSSIBLE BUT PRIMARY THREAT APPEARS TO BE WIND
DMG WITH LARGE COLD POOL ESTABLISHED ALREADY. INITIAL BAND OF
CONVECTION IS MOVING THROUGH RANGE...WITH SECONDARY DEVELOPMENT
OCCURRING NEAR COLD FRONT JUST WEST OF MN STATE LINE. WILL DROP
HEAT ADVISORY OVER NWRN MN ZONES FOR 4PM ZFP AS CONVECTION HAS
ELIMINATED REQUIRED CRITERIA.

TONIGHT/TOMORROW...COLD FRONT WILL SWEEP ACROSS CWA WITH DRYING BEHIND
FRONT OVER NR MN PART OF CWA. HIGH PRESSURE WILL BUILD INTO THE
REGION TOMORROW WITH GRADUAL LOWERING OF DEWPOINTS FOR SOME
RELIEF. MAX TEMPS STILL ABOVE CLIMO AS SUNSHINE WORKS IN TANDEM
WITH ANOMALOUS 85H TEMPS. SHOULD HAVE ENOUGH GRADIENT FLOW TO
OFFSET MUCH LAKE BREEZE DEVELOPMENT. THIS WILL ALLOW WARMING DOWN
TO LAKE LVL. ENOUGH HEAT/HUMIDITY TO KEEP HEAT ADVISORY OVER SRN
TIER OF CA.

TOMORROW NIGHT...SFC CYCLOGENESIS OCCURS OVER WRN HI PLAINS WITH
LOW MOVING INTO SRN SODAK BY 12Z FRI. CLOUDS WILL SPREAD INTO CWA
WITH SOME PRECIP EXPECTED AFTER MIDNIGHT OVER SWRN CWA.

LONG TERM...FRIDAY THROUGH TUESDAY...
A SFC LOW WILL MOVE INTO SOUTHERN MN ON FRIDAY WITH A FRONTAL
BOUNDARY BISECTING THE FA. THUNDERSTORMS ARE EXPECTED AS A STRONG
SHORT WAVE FLATTENS THE UPPER LEVEL RIDGE. THE BULK OF THE STORMS
WILL BE N OF THE BAROCLINIC ZONE IN THE COOLER AIR. THE BAROCLINIC
ZONE WILL DRIFT S FRIDAY NIGHT AS THE SHORT WAVE DEPARTS.
THUNDERSTORMS WILL ACCOMPANY THE BAROCLINIC ZONE FRIDAY NIGHT AND
HAVE POPS ALIGNED ACCORDINGLY. THE BAROCLINIC ZONE COMPLETES ITS
EXIT OF THE FA ON SATURDAY AND WILL MAINTAIN POPS ON THE N SIDE OF
THE ZONE ALONG THE SOUTHERN HALF OF THE FA. LINGERED POPS INTO
SATURDAY NIGHT DUE TO POSSIBLE TIMING ISSUES OF THE DEPARTING
SYSTEM. A WEAK SHORT WAVE TROF DROPS THROUGH THE NORTHERN PORTION OF
THE FA SUNDAY IN NW FLOW ALOFT. HAVE SMALL POPS TO ACCOUNT FOR THIS
SHORT WAVE. SUNDAY NIGHT THROUGH TUESDAY FINDS HIGH PRESSURE
SETTLING OVER THE FA.

.AVIATION...18Z TAFS.
MCS MOVING INTO THE NW CORNER OF THE FA ATTM WITH PLENTY OF
LIGHTNING. GUSTY WINDS AND MVFR CIGS IN THE VCNTY OF THE MCS
WHERE GUSTS TO 65 KT ARE POSSIBLE. HAVE LEFT THIS OUT OF THE TAFS
ATTM...BUT WILL REEVALUATE AS THE STORMS APPROACH THE TAF SITES.
OTHERWISE...VFR.

.POINT TEMPS/POPS...
DLH  68  87  63  76 /  50  10  10  70
INL  65  88  60  78 /  60  10  10  20
BRD  70  90  66  76 /  50  10  40  70
HYR  73  94  64  83 /  30  20  10  50
ASX  69  87  64  75 /  30  20  10  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR MNZ033-034-036-038.

     HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ025-035.

WI...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR WIZ006>009.

LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ143>146.

&&

SHORT TERM...CANNON
LONG TERM....GSF
Hazardous weather outlook, Jul 4, 3:23 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
323 PM CDT WED JUL 4 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
323 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE NORTHLAND THIS
FOURTH OF JULY WITH HEAT ADVISORIES IN EFFECT. THE TWIN PORTS AREA
WILL LIKELY SEE A SIGNIFICANT LAKE BREEZE MUCH OF TODAY...AND KEEP
TEMPERATURES IN THE UPPER 70S AND 80S ALONG THE LAKE. CHECK THE LATEST
WEATHER MESSAGE FOR MORE DETAILED INFORMATION.

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES IN THE
TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS.

THUNDERSTORMS WILL SPREAD ACROSS THE IRON RANGE AND THE ARROWHEAD
OF MINNESOTA IN THE AFTERNOON. SOME STORMS WILL PRODUCE DAMAGING WINDS
AND HAIL. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
STORMS.

FLOOD WARNINGS CONTINUE ALONG PARTS OF THE UPPER MISSISSIPPI
RIVER. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE OVER PARTS OF THE
NORTHLAND THURSDAY...WITH HEAT ADVISORIES POSSIBLY CONTINUING FROM
THE BRAINERD LAKES VICINITY TO THE LOWER ST CROIX VALLEY AND
HAYWARD LAKES REGION.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL CONTINUE THIS AFTERNOON AND
POSSIBLY THIS EVENING.

LSZ121-140>148-051030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
323 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY NORTHEAST WINDS WILL CONTINUE AROUND THE HEAD OF WESTERN LAKE
SUPERIOR. THIS WILL CAUSE POTENTIALLY HAZARDOUS CONDITIONS FOR
SMALL CRAFT. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS.

STRONG...POSSIBLY SEVERE...STORMS ARE POSSIBLE OVER THE WESTERN
WATERS OF LAKE SUPERIOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 4, 5:11 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
511 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     15 SE ELY               47.75N 91.62W
07/04/2012                   LAKE               MN   PUBLIC

            SEVERAL 1.5 FOOT DIAMETER TREES DOWN

&&

HLUCHAN
Special weather statement, Jul 4, 5:35 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
535 PM CDT WED JUL 4 2012

MNZ018-025-026-035-042330-
NORTH CASS-NORTH ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
535 PM CDT WED JUL 4 2012

...A POWERFUL THUNDERSTORM IS MOVING TOWARD THE LEECH LAKE AREA...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCHLEY TO 7 MILES
SOUTHWEST OF TEN MILE LAKE...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF AN INCH OF RAINFALL IN A HALF HOUR...

* THUNDERSTORMS WILL BE NEAR...
  HACKENSACK AND BACKUS BY 545 PM...
  WHIPHOLT AND BENA BY 550 PM...
  FEDERAL DAM AND BREVIK BY 555 PM...
  PONTORIA BY 600 PM...
  LONGVILLE AND BOY RIVER BY 605 PM...
  WABEDO AND TOBIQUE BY 615 PM...
  DEER RIVER BY 625 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4740 9468 4741 9467 4742 9444 4748 9442
      4749 9343 4682 9383 4681 9467

EOM
Special weather statement, Jul 4, 6:04 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
604 PM CDT WED JUL 4 2012

MNZ025-034>036-050000-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH AITKIN-
604 PM CDT WED JUL 4 2012

...A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS IS MOVING TOWARD
AITKIN AND HILL CITY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
THUNDER LAKE TO 7 MILES SOUTHWEST OF MISSION...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF OVER AN INCH OF RAIN WITHIN A HALF HOUR...

* THUNDERSTORMS WILL BE NEAR...
  WOLFORD BY 610 PM...
  LITTLE PINE AND CUYUNA BY 615 PM...
  PINE KNOLL BY 625 PM...
  SWATARA AND AITKIN BY 630 PM...
  HILL CITY AND HAYPOINT BY 635 PM...
  WALDECK AND HASSMAN BY 640 PM...
  PALISADE AND ROSSBURG BY 645 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4701 9312 4639 9311 4655 9416 4701 9408

EOM
Special weather statement, Jul 4, 6:07 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
607 PM CDT WED JUL 4 2012

MNZ011-019-050000-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
607 PM CDT WED JUL 4 2012

...AN INTENSE THUNDERSTORM IS JUST NORTH OF THE IRON RANGE...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR ELBOW LAKE...MOVING EAST AT 30
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS UP TO AN INCH OF RAINFALL WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  SOUDAN AND TOWER BY 635 PM...
  ROBINSON BY 655 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4814 9184 4772 9184 4784 9273 4806 9276

EOM
Local storm report, Jul 4, 6:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
614 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             4 ENE BREVIK            47.11N 94.21W
07/04/2012  M0.50 INCH       CASS               MN   TRAINED SPOTTER

&&

HLUCHAN
Special weather statement, Jul 4, 6:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
634 PM CDT WED JUL 4 2012

WIZ003-004-050000-
ASHLAND-IRON-
634 PM CDT WED JUL 4 2012

...THUNDERSTORMS ARE DEVELOPING SOUTH OF THE GOGEBIC RANGE...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
12 MILES NORTH OF FISHER LAKE TO 10 MILES WEST OF TURTLE FLAMBEAU
FLOWAGE...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF UP TO AN INCH IN A HALF HOUR...

* THUNDERSTORMS WILL BE NEAR...
  MERCER BY 655 PM...
  MANITOWISH BY 700 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4603 9057 4638 9014 4636 9010 4634 9010
      4631 8995 4630 8991 4601 8991

EOM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:32 AM CDTSmall Craft AdvisoryDLH18 hr
Jul 4, 12:18 PM CDTSevere Thunderstorm WarningDLHKoochiching42 min
Jul 4, 12:46 PM CDTSpecial Weather StatementDLHLake44 min
Jul 4, 12:56 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching49 min
Jul 4, 1:30 PM CDTSpecial Weather StatementDLHLake45 min
Jul 4, 1:34 PM CDTSpecial Weather StatementDLH41 min
Jul 4, 1:44 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching, Saint Louis46 min
Jul 4, 1:55 PM CDTSpecial Weather StatementDLHSaint Louis20 min
Jul 4, 2:21 PM CDTSpecial Weather StatementDLHLake39 min
Jul 4, 2:31 PM CDTSpecial Marine WarningDLH59 min
Jul 4, 2:32 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching, Saint Louis43 min
Jul 4, 2:48 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis27 min
Jul 4, 3:14 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis46 min
Jul 4, 3:29 PM CDTSpecial Marine WarningDLH46 min
Jul 4, 3:41 PM CDTSpecial Weather StatementDLHCarlton19 min
Jul 4, 3:58 PM CDTSpecial Weather StatementDLHLake17 min
Jul 4, 4:00 PM CDTSpecial Marine WarningDLH90 min
Jul 4, 4:18 PM CDTSpecial Weather StatementDLHCook, Lake42 min
Jul 4, 5:35 PM CDTSpecial Weather StatementDLHCass55 min
Jul 4, 5:52 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Itasca38 min
Jul 4, 6:04 PM CDTSpecial Weather StatementDLHAitkin56 min
Jul 4, 6:07 PM CDTSpecial Weather StatementDLHSaint Louis53 min
Jul 4, 6:38 PM CDTSpecial Weather StatementDLHItasca52 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.